Log in
My MSAA Community
3,866 members7,598 posts

Oxybutynin

I'm sure it's just wishful thinking but I have suspected in the last year that my oxybutynin pills have not been consistent in their strength. The only reason I would even question this is because I chew all my medicine except cymbalta. Even my fish oil supplements. Weird,yes,oh well. The majority of the time (mostly) when I put the pill in my mouth it is tingly or something like that. I'm having more incontinence issues and the oxybutynin is not tingling in my mouth with a lot of the pills in this bottle. Any thoughts pretty please.

14 Replies
oldestnewest

Is this a chewable form of the medicine? Many meds cannot be chewed. I’d discuss it with your doctor.

3 likes
Reply

It's ok to chew. I'm tired of being sober and being aware of things. lol kinda, sort of.

2 likes
Reply

SometimesCrazy if it's a slow release pill, chewing it will change its distribution. Ask your pharmacist. There are immediate release oxybutinin that you can take 2-3 X per day that might not be as affected by chewing.

4 likes
Reply

I take Oxcarbazepine aka trileptal I have been taking this medicine since the beginning almost 14 years and I feel that I also have a question if it is doing anything. I know the only way to find out is to get off but part of me doesn’t want to do that since this medicine is to control leg spasm.

I need to ask my neurologist

2 likes
Reply

Interesting, ssdw1958. I was on Trileptal many years ago for migraine (off-label use) and it didn't work for me at all. Never tried it for the MS spasticity. I should talk to my neuro about that. Thanks for the info. Sukie

1 like
Reply

SometimesCrazy , I was on oxybutynin for a year. While it helped with the bladder issues, it caused other issues. I had horrible dry mouth that even Biotene mouth rinse had a hard time handling, and it made me very tired so, on top of the MS, it affected my balance and my ability to walk, I just went to a new urologist, and she put me on Myrbetriq. It has none of those side effects and works very well. While I still keep them around just ii case, I haven't used Poise pads in a very long time. Unfortunately, Myrbetriq is a bit pricey, but I learned something about Part D. If the drug is medically necessary, and it is a higher Tier classification on your insurance carrier's formulary, you can request a tier reduction, which I did, and they knocked it down from a Tier 4 drug to a Tier 1. I do not know if commercial insurance has such a thing. Good luck! Sukie

3 likes
Reply

Sukie427 thanks for the info I am already on Myrbetrq I’m glad everything is working for you

1 like
Reply

Are you feeling better with the Myrbetriq?

2 likes
Reply

I am also on vesicar

Some times I have problems.

1 like
Reply

Sukie427 Good info on drug tier 😲 glad they do that😉 I’ll have to see if commercial insurance will🤷🏼‍♂️ Thanks 🙏 🙏 Ken

1 like
Reply

@Sukie427 Who did you call to lower the tier? I have Silverscript as my part D. I had never heard of this.

Reply

Also, SometimesCrazy, oxybutynin is a generic for Ditropan. Generics can vary both in the amount of the active drug they contain as well as what they use for the filler. When I was on the oxybutynin, I was on the non-chewable extended release, and sometimes they would be pink and sometimes white, depending on what manufacturer the pharmacy was purchasing from. Maybe this could have something to do with it.

2 likes
Reply

Maybe your generic is being made by a different manufacturer. Ask the pharmacist for the old one or ask your Dr if he can prescribe the name brand.

2 likes
Reply

THE FDA SAYS A GENERIC PILL MUST HAVE A MAXIMUM OF 44 PERCENT OF ANY MEDICINE SO DIFFERENT GENERICS CAN HAVE MORE OR LESS SHOP AROUND

1 like
Reply

You may also like...